How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: OB GYN
Satisfied Customers: 3835
Experience:  Specialist advice in Gynecology,Menstrual problems,STDs, Pregnancy .
6740150
Type Your OB GYN Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I took the morning after pill after I was 18 hours late

Customer Question

I took the morning after pill after I was 18 hours late taking the first active pill after the 7 sugar pills. I have been feeling nauseous for 3 days. Is this common?
Also, I have been cramping but not bleeding. I was on the pill for 21 days & always took it on time before being late with 1 pill. Am I expected to bleed? I took the ECP 2 hours after having sex. What are the chances of pregnancy?
Submitted: 8 months ago.
Category: OB GYN
Expert:  Dr Josh replied 8 months ago.

Hello,

Have you taken such morning after pill for the first time in life?

Can you name the pill.

Thanks

Customer: replied 8 months ago.
Levongesterol 1.5
I've never taken it before
Expert:  Dr Josh replied 8 months ago.

Dear,

Thanks for all these additional details.

Well, Levonorgestrel has to be taken within 72 hours (three days) of sex to prevent pregnancy.

As you have taken after 2 hours, so this was good time, and would be fully effective.

No need to get panic, You would not get pregnancy from that act.

Efficacy is better if the tablet is taken as soon as possible after unprotected intercourse.

You are completely safe.

Such nausea, hormone imbalance is common with such emergency contraceptive pill. No need to get panic.

Also, you may experience, change in cycle timing, due to hormonal imbalance. This can happen due to side effect of this pill. Usually it is temporary, and such side effects would get resolve by its own.

I would not be worried for pregnancy. You are completely safe.

I hope this helps.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions. Thank you for your business

Customer: replied 8 months ago.
How long can I expect to feel nauseous? I took the ECP 2:30pm on Monday & by Wednesday I was feeling sick. It's now Friday & I am still feeling nauseous. Is that a normal timeframe?
Expert:  Dr Josh replied 8 months ago.

Dear,

I can understand your concern.

The most common side effects with such medication are-

  • Abdominal or stomach pain
  • dizziness
  • headache
  • nausea
  • Pain in breasts

Usually in 3-4 days, such effects would get resolve.

To be honest, I would not be worried for pregnancy. You are completely safe.

Please wait for 1-2 days, and most likely such effects would get disappear.

God bless you and take care.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions. Thank you for your business

Related OB GYN Questions